Unlucky in Stomach Acid, Lucky in Weight Loss
December 22, 2012
Unlucky in Stomach Acid, Lucky in Weight
If you’ve been following my blog for a while, there was a time I was trying to gain 10 pounds to see what it would be like to try to lose weight with my clients. This was to be a compassionate move for my weight-challenged dear ones. Everybody was against the move and said I was just lucky I couldn’t gain weight, because I tried like hell to gain, but just couldn’t.
Soon after, I went to get my yearly physical and told my physician that I had kind of a chronic stomachache after I ate almost every day, which is why I probably couldn’t gain weight. I mean it simply would be miserable to eat too much, so I’m not inclined to overeat.
So, my physician told me about a fix that gastroenterologists were using. They would take small dosages of the old antidepressant amitriptyline and use it to slow digestion for people with IBS, because they realized that IBS was most likely the body digesting too quickly. If you’re not familiar with the term IBS it means Irritable Bowel Syndrome.
Well, I began to take the drug. Low and behold, the stomachaches stopped completely, almost immediately. But on the opposite end of the spectrum, my appetite widened and the ability for me to eat without an upset stomach made me gain the 10 pounds and a couple more.
So, yes, folks, I am now TWELVE pounds over weight for my taste, and I have a potbelly to prove it. I can barely fit into my pants. I’m on the verge of proud, and kind of disgusted at the same time.
I’ve always been told that I look better with a little weight on, so I’m not sure if I should just do a little more exercise and turn it into muscle or try to lose all the weight. But I’m ready to be the compassionate weight loss champ that I was going to be before without even trying. Yes!
I noticed that I’ve been sweating more—an interesting after affect. I never used to be able to sweat either. Maybe this drug is going to make me normal. “Bo, normal!” Is it possible? I won’t be special anymore. That makes me kind of sad. L